MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH ERYTYPE S ABD+REV A1,B

BIO-RAD MEDICAL DIAGNOSTICS GMBH ERYTYPE S ABD+REV A1,B
Catalog Number 806127100
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our combined initial and final report on this incident.
 
Event or Problem Description
The customer reported that the blood group of six patient samples failed on tango optimo.The results failed because of so called "globs" in the reverse typing.The customer stated that this issue occurred with erytype s abd +rev a1b and erytypecell a1 and due to the globs the reaction were evaluated as positives.The images provided by the customer showed that the negative reactions with erytypecell a1 were not completely resuspended and therefore as positive reactions rated.Because the customer did not provide the complaint sample, our quality control laboratory tested their retention sample with different donor samples on tango optimo.All positive and negative reactions were correct.We did not observe any incompletely resuspended negative reactions.The customer provided result images that show an artifact in the a1 cell of reverse typing, which leads the instruments result interpretation software to calculate a positive result (2+) instead of a negative following a discrepancy between forward and reverse typing.The discrepancy is visible to the customer by showing up the discrepancy flag and question marks in the overall result field.No false result was shown by the instrument.A service engineer was not dispatched, because the issue was seen only with a few boxes of erytype plates that went wet and testing with other boxes resulted as expected on following days.The cause for wet boxes remained unknown.The log files of the affected instrument did not show any issue relevant abnormalities.Based on our investigation the complaint is classified as undetermined.The complaint sample was not available for investigation and the retention sample reacted as expected.The customer observed that her two erytype boxes were received wet.Because the wet boxes were not provided for investigation, the root cause of the not completely resuspended negative reactions observed by the customer remained unknown.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective product lot.From the instrument's perspective, based on current information and data there is no indication for an instrument malfunction.The customer confirmed a proper function of the instrument.

Brand Name
ERYTYPE S ABD+REV A1,B
Common Device Name
ERYTYPE S ABD+REV A1,B
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
MDR Report Key11018553
Report Number9610824-2020-00090
Device Sequence Number4496391
Product Code QHR
UDI-Device Identifier07611969951147
UDI-Public(01)07611969951147(17)211107(10)8020030
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
125094
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/07/2021
Device Catalogue Number806127100
Device Lot Number8020030
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2020
Initial Report FDA Received Date12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1